# SDR QMLA2014112214133

- Difficulty date: November 22, 2014
- Submitted: November 25, 2014
- Operation: Air carrier
- Aircraft: N566AM
- Make and model: Urocop AS365N3
- Aircraft serial: 4404
- Aircraft time: 2,900 hours
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

MAINTENANCE WAS NOT NOTIFIED UNTIL 11/23/2014 AT 2217.  RECEIVED AN EMAIL FROM PILOT STATING THAT WE NEEDED TO DO AN SDR FROM HIS SUPERVISOR.  THERE WAS NO LOGBOOK DISCREPANCY OR SIGNOFF FROM THIS ISSUE.  WHILE IN A SPARE ACFT & ENROUTE TO THE HOSPITAL FROM A SCENE RESPONSE THE CREW STARTED SAYING THEY COULD SMELL SOMETHING BURNING.  I COULD NOT, BUT DECIDED TO SEE IF WE COULD SEE WHERE THE SMELL WAS COMING FROM BEFORE MAKING AN EMER LANDING.  CLOSED THE HEAT CONTROLS & OPENED ONE AT A TIME SEEING IF ONE OR THE OTHER WAS GIVING OFF A SMELL, THERE WAS NO CHANGE.  UNPLUGGED ANY MEDICAL EQUIPMENT THAT WAS NOT ABSOLUTELY NECESSARY & SEE IF THE SMELL WENT AWAY.  FINALLY THE NURSE SAID SHE THOUGHT IT WAS ONE OF THE OVERHEAD MAP LIGHTS.  AS SHE TURNED THE LIGHT OFF SHE SAID SHE COULD FEEL THE LIGHT WAS VERY WARM.  I REACHED BACK TO FEEL WHAT SHE MEANT BY WARM & WHEN I TOUCHED THE LIGHT COVER I BURNT THE TIP OF MY FINGER ENOUGH TO PRETTY MUCH REMOVE THE FINGERPRINTS OFF THE TIP OF MY FINGER.  I TOLD THE CREW NOT TO USE THE MAP LIGHTS UNTIL WE LANDED AT THE RECEIVING FACILITY.  AFTER WE LANDED THE LIGHT HAD COOLED OFF & I DIDN’T SEE ANY DAMAGE.  I CHECKED THE PILOTS MAP LIGHT WHICH IS VERY SIMILAR & WHEN THE RHEOSTAT IS ALL THE WAY OPEN WITH THE LIGHT AT ITS BRIGHTEST IT BECOMES TOO HOT TO TOUCH.
